N.J. is a 70-year-old man with a 4-year history of Parkinson's disease (PD). He is a retired engineer, is married, and lives with his wife in a small farming community. He has three adult children who live close by. Since his last visit to the clinic 6 months ago, N.J. reports that his tremors are “about the same” as they were; however, further questioning reveals that he feels his gait is perhaps a little more unsteady, and his fatigue is slightly more noticeable. N.J. is also concerned about increased drooling. Among the medications N.J. takes are carbidopa-levodopa 25/100 mg (Sinemet), one tablet an hour before breakfast and one tablet 2 hours after lunch; carbidopa-levodopa 50/200 mg (Sinemet CR), one tablet at bedtime; and amantadine (Symmetrel) 100 mg at breakfast and bedtime. On the previous visit, he was encouraged to try taking the carbidopa-levodopa (Sinemet) more times throughout the day, but he reports that he became very somnolent with that dosing regimen. He also reports that his dyskinetic movements appear to be worse just after taking his carbidopa-levodopa (Sinemet).
What is parkinsonism? (7points)
Parkinsonism is a neurological syndrome characterized by tremor, hypokinesia, rigidity, and postural instability. Parkinsonism is a symptom complex that differs from Parkinson disease. Parkinsonism is any condition that causes a combination of the movement abnormalities seen in Parkinson's disease; such as tremor, slow movement, impaired speech or muscle stiffness. Especially seen in results from the loss of dopamine-containing nerve cells.
What is Parkinson’s Disease? (7 points)
Parkinson disease is a progressive degenerative disorder of the basal ganglia that results in an eventual loss of coordination and control of involuntary motor movement.
What clinical manifestations did N.J. mention he had? List at least 4. (10 points or 2.5 points per answer) N.J. mentioned his gate is becoming more unsteady, his fatigue is...
Please join StudyMode to read the full document